Alert archive / North Carolina / Flash Flood Watches in 2012

Flash Flood Watch 10, NWS Blacksburg, VA

July 11, 20124 counties in North Carolina; Grayson County, Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this flash flood watch at Jul 11, 2012, 1:04 PM EDT for 4 counties in North Carolina; Grayson County, Smyth County, Tazewell County, Virginia. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2012, 1:04 PM EDT (17:04 UTC)
Expired
Jul 11, 2012, 10:20 PM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
Flood severity
None

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC, Grayson County, VA, Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 112 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WGUS61 KRNK 111704
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 PM EDT WED JUL 11 2012

...HEAVY RAIN EXPECTED THIS AFTERNOON INTO TONIGHT...

.THE CLASH OF A COOLER AND DRIER AIR MASS TO THE NORTH AND EAST
WITH A MUCH WARMER AND MOISTER AIR MASS TO THE SOUTH AND WEST WILL
RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON INTO TONIGHT OVER EXTREME SOUTHWEST VIRGINIA SOUTH INTO
THE MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA. 

NCZ001-002-018-019-VAZ007-009-015-120000-
/O.NEW.KRNK.FF.A.0010.120711T1704Z-120712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...TAZEWELL...MARION...INDEPENDENCE...WHITETOP...
TROUTDALE...VOLNEY
104 PM EDT WED JUL 11 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND 
  SOUTHWEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST NORTH CAROLINA...ALLEGHANY NC...ASHE...WATAUGA AND 
  WILKES. IN SOUTHWEST VIRGINIA...GRAYSON...SMYTH AND TAZEWELL. 

* THROUGH LATE TONIGHT

* SLOWLY MOVING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
  WILL PRODUCE HEAVY RAIN IN AREAS THAT HAVE RECEIVED SIGNIFICANT
  RAINFALL DURING THE PAST COUPLE OF DAYS. THE RESULTING RAPID
  RUNOFF MAY RESULT IN FLASH FLOODING OF SMALL STREAMS AND
  CREEKS...AS WELL AS AREAS OF POOR DRAINAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WERT
2 follow-up statements
812 
WGUS61 KRNK 112317
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT WED JUL 11 2012

...HEAVY RAIN EXPECTED INTO TONIGHT...

.THE CLASH OF A COOLER AND DRIER AIR MASS TO THE NORTH AND EAST
WITH A MUCH WARMER AND MOISTER AIR MASS TO THE SOUTH AND WEST
WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
INTO TONIGHT OVER EXTREME SOUTHWEST VIRGINIA SOUTH INTO THE
MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA.

NCZ001-002-018-019-VAZ007-009-015-120730-
/O.CON.KRNK.FF.A.0010.000000T0000Z-120712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...TAZEWELL...MARION...INDEPENDENCE...WHITETOP...
TROUTDALE...VOLNEY
717 PM EDT WED JUL 11 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHWEST NORTH CAROLINA... 
  ALLEGHANY NC...ASHE...WATAUGA AND WILKES. IN SOUTHWEST 
  VIRGINIA...GRAYSON...SMYTH AND TAZEWELL. 

* UNTIL 6 AM EDT THURSDAY

* SLOWLY MOVING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS 
  WILL PRODUCE HEAVY RAIN IN AREAS THAT HAVE RECEIVED 
  SIGNIFICANT RAINFALL DURING THE PAST COUPLE OF DAYS. THE 
  RESULTING RAPID RUNOFF MAY RESULT IN FLASH FLOODING OF SMALL 
  STREAMS AND CREEKS...AS WELL AS AREAS OF POOR DRAINAGE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
304 
WGUS61 KRNK 120220
FFARNK

FLOOD WATCH
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 PM EDT WED JUL 11 2012

NCZ001-002-018-019-VAZ007-009-015-120330-
/O.CAN.KRNK.FF.A.0010.000000T0000Z-120712T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WILKESBORO...TAZEWELL...MARION...INDEPENDENCE...WHITETOP...
TROUTDALE...VOLNEY
1020 PM EDT WED JUL 11 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST NORTH CAROLINA
AND SOUTHWEST VIRGINIA HAS BEEN CANCELED.

RAINFALL ACROSS THE FLASH FLOOD WATCH AREA HAS TAPERED OFF TO JUST
LIGHT RAIN OR SPRINKLES IN MOST AREAS. ADDITIONAL HEAVY RAINFALL
IS NOT EXPECTED DURING THE OVERNIGHT HOURS TONIGHT OR THE EARLY
MORNING HOURS THURSDAY. THUS...THE FLASH FLOOD WATCH FOR NORTHWEST
NORTH CAROLINA AND SOUTHWEST VIRGINIA HAS BEEN CANCELED.

A NEW ROUND OF HEAVY RAIN AND ISOLATED THUNDERSTORMS IS EXPECTED
TO SPREAD BACK INTO THIS REGION LATE THURSDAY INTO FRIDAY.
ADDITIONAL HEAVY RAIN CAN BE EXPECTED AT THAT TIME. THE GROUND IN
THIS AREA REMAINS SATURATED FROM PREVIOUS RAINFALL. A NEW FLASH
FLOOD OR FLOOD WATCH MAY BE ISSUED LATER TONIGHT OR THURSDAY FOR
THURSDAY NIGHT AND FRIDAY IF NEW MODEL DATA CONTINUES TO SUPPORT
THE DEVELOPMENT OF HEAVY RAIN ACROSS THIS REGION DURING THAT TIME FRAME.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND
TELEVISION FOR THE LATEST WEATHER INFORMATION.

$$

RAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 8:39 AM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 8:39 AM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 AM EDT WED JUL 11 2012

.SYNOPSIS...
A STATIONARY FRONT ACROSS NORTH CAROLINA STILL HELPING TO PRODUCE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ALONG AND TO THE NORTH
OF IT AGAIN TODAY AND TONIGHT. THIS BOUNDARY SLIPS FURTHER SOUTH
ON THURSDAY AND FRIDAY AS AN IMPULSE LIFTS NORTH INTO THE OHIO
VALLEY BRINGING BETTER CHANCES FOR RAINFALL FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 830 AM EDT WEDNESDAY...

MADE SOME QUICK CHANGES TO GRIDDED FIELDS ACROSS SOUTHSIDE VA INTO
NORTH CENTRAL NC TO ACCOUNT FOR WIDESPREAD SHOWERS OVER OR MOVING
INTO THAT AREA. LATEST RUN OF THE LOCAL WRF MODEL DEPICTS THIS
SCENARIO QUITE WELL. GENERALLY FOLLOWED WRF MODEL PROJECTION FOR
THE NEXT SEVERAL HOURS...THAT INDICATES AREA OF SHOWERS TO
GRADUALLY WANE OVER THE AREA BY LATE MORNING WITH PASSAGE OF
SUBTLE SPEED MAXIMA UNTIL INFLUENCE OF NEXT UPSTREAM SHORT WAVE
OVER NORTH CENTRAL TENNESSEE AND DAYTIME HEATING RESULTS IN
RESURGENCE OF CONVECTION DURING THE AFTERNOON HOURS AS CURRENTLY
DEPICTED BY EXISTING SET OF GRIDDED FIELDS.

AS OF 705 AM EDT WEDNESDAY...

LARGE SCALE PATTERN CONTINUES TO SHOW A BROAD TROUGH OVER THE
EASTERN CONUS AND UPPER RIDGE BACK OVER THE ROCKIES WITH FAIRLY
WEAK WSW FLOW ALOFT INTO THE SOUTHERN APPALACHIANS. AT THE SURFACE
A WEAK HIGH TO OVER THE EASTERN GREAT LAKES IS MAINTAINING A
FAIRLY MOIST EASTERLY FLOW UP TO ABOUT H85 INTO THE MID-ATLANTIC
AS WELL. THIS IS BRINGING PLENTY OF CLOUDS INTO THE AREA ALTHOUGH
SOME BREAKS ARE OCCURRING AS WELL. SURFACE FRONTAL BOUNDARY
REMAINS MORE OR LESS STATIONARY OVER THE CAROLINAS TODAY AND SEVERAL
IMPULSES OF LOW PRESSURE ARE FORECAST TO MOVE ALONG THE BOUNDARY
WITH UPPER SUPPORT FROM JET STREAK OVER NEW ENGLAND. CONSIDERABLE
GRADIENT IN MOISTURE PERSISTS OVER THE CWA THIS MORNING...SPC
MESO ANALYSIS (10Z) SHOWS PWATS RANGING FROM 1.2 INCHES FAR NW TO
1.7 INCHES FAR SE WHILE 2-INCH PLUS VALUES REMAINING SOUTH ACROSS
THE CAROLINAS. CONTINUING QUESTION REMAINS HOW FAR NORTH THE
PRECIP ACTUALLY GETS TODAY AND TONIGHT. FORECAST MODELS AND HPC
ARE IN PRETTY GOOD AGREEMENT ON THE OVERALL PATTERN...KEEPING
HEAVIEST PRECIP OVER OUR NC COUNTIES WITH AMOUNTS RANGING UP TO 1
INCH OVER THE FAR SOUTHERN RIVER BASINS BY 12Z THURSDAY...WHILE
THE FAR NW RIVER BASINS MAY SEE LITTLE IF ANY. IF THIS HOLDS NO
FLOOD THREAT IS LIKELY TO EXIST THIS FAR NORTH IN FACT FOR MOST
AREAS ANY RAINFALL WILL BE HIGHLY BENEFICIAL.

WITH EXTENSIVE CLOUD COVER TEMPS TO REMAIN A LITTLE BELOW NORMAL
IN THE DAY AND ABOVE NORMAL AT NIGHT...WITH PATCHY FOG POSSIBLE
TOWARD DAYBREAK.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 330 AM EDT WEDNESDAY...

SURFACE HIGH PRESSURE ALONG THE MID ATLANTIC SHORE WILL KEEP LOW
LEVEL FLOW EASTERLY AND TEMPERATURES COOL AND BELOW NORMAL INTO
FRIDAY. 85H THETA-E BOUNDARY RETREATING TO THE NORTH AND WITH AN
EASTERLY FLOW AND ABUNDANT MOISTURE...THERE WILL BE A CHANCE FOR
RAIN AND/OR DRIZZLE EACH PERIOD. AREAL COVERAGE OF RAIN NOT TO
IMPRESSIVE OUTSIDE OF EASTERN SLOPES AND THE SOUTHWEST CORNER OF RNK
CWA. DURATION OF RAIN EACH PERIOD IS A LITTLE MORE DIFFICULT TO
FORECAST AND LIKELY DEPENDENT ON TIMING OF SLOW MOVING SHORT WAVES
OVER THE AREA. AT THIS TIME...NOT SEEING ANY FLOOD THREAT WITH QPF
AT ITS HIGHEST...BEING A QUARTER OF AN INCH IN EACH PERIOD. RAINFALL
AMOUNTS COULD BE HIGHER IF A STRONGER SHORT WAVE PIVOTS OVER THE
REGION AND THE WEDGE INVERSION ERODES. THE STRONGER WAVE LOOKS TO
REMAIN TO THE WEST WITH AN UPPER LEVEL LOW OVER THE MID MISSISSIPPI
VALLEY. THE GFS IS BY FAR THE WETTEST AND MOST BULLISH ON RAINFALL
AMOUNTS HEADING INTO THE WEEKEND. KEPT POPS IN THE 30-60 PERCENT
RANGE. QPF/POP GRIDS ARE A BLEND OF NAM/ECMWF.

LOW CLOUDS AND RAIN WILL KEEP TEMPERATURES BELOW NORMAL THURSDAY AND
FRIDAY...MID TO UPPER 70S ACROSS THE WEST AND LOW 80S IN THE EAST.
NORMAL OVERNIGHT LOWS ARE EXPECTED.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM EDT TUESDAY...

TEMPS WARM AGAIN AS AN UPPER RIDGE STRENGTHENS OFF THE CAROLINA
COAST AND THE BOUNDARY MOVES NORTH OF OUR REGION TO THE GREAT LAKES.
TEMPS WILL WARM AGAIN AS H85 TEMPS MOVE TO NEAR +20C. INSTEAD OF
UPSLOPE/EASTERLY FLOW GENERATING PRECIP...INSTABILITY AT THE END OF
THE WEEKEND INTO EARLY NEXT WEEK WILL BE RESPONSIBLE FOR MORE PULSE
TYPE THUNDERSTORMS.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
AS OF 710 AM EDT WEDNESDAY

FRONTAL BOUNDARY AND ASSOCIATED RAINFALL MAINLY SOUTH OF THE CWA
AND TERMINALS TODAY AND BUT PASSING SHOWERS ARE POSSIBLE AND
PLAYED AS VCSH FOR SEVERAL HOURS AT THE TAF SITES TODAY ALTHOUGH
TIMING QUITE DIFFICULT. REDUCED CIGS/VSBYS PSBL DURING THESE
SHOWERS BUT NOT LIKELY TO BE PERSISTENT ENOUGH FOR A PREVAILING
CONDITION. ONLY KEPT DAN WITH THUNDER CHANCES IN VCTS AS
INSTABILITY IS REALLY PRETTY LOW TODAY. PLENTY OF CLOUDS BUT
MOSTLY OF THE MID- AND HIGHER VARIETY...ALTHOUGH SOMEWHAT LOWER
AND THICKER FURTHER SOUTH. LATE NIGHT/EARLY MORNING LOCALIZED FOG
AREAS AT DAN/LYH/BCB MAINLY IN MVFR RANGE...WITH POTENTIAL FOR IFR
CIGS/VSBYS AT LWB AS IS TYPICAL. WINDS WILL BE GENERALLY LIGHT
TODAY AND TONIGHT WITH AN EASTERLY COMPONENT. THE FRONT IS
FORECAST TO SINK SLOWLY SOUTHWARD THURSDAY BUT CHANCES FOR
SCATTERED PRECIPITATION WILL CONTINUE INTO POSSIBLY THURSDAY WITH
CORRESPONDING REDUCTIONS IN CIGS/VSBYS. THE FRONT COULD LIFT BACK
TOWARD THE NORTH BY THE WEEKEND WHICH WOULD AGAIN INCREASE POPS
AND AFFECT FLIGHT CONDITIONS.

&&

.EQUIPMENT...
N0AA ALL HAZARDS RADIO HINTON TRANSMITTER WAS STILL OFF THE AIR
DUE TO COMMERCIAL POWER NOT REACHING THE SITE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PC/SK
NEAR TERM...PC/WERT
SHORT TERM...RCS
LONG TERM...KM
AVIATION...PC/RAB
EQUIPMENT...
Hazardous weather outlook, Jul 11, 12:50 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1250 PM EDT WED JUL 11 2012

VAZ010>014-016>020-022>024-032>035-043>047-058-059-WVZ042>045-121700-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
1250 PM EDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ007-009-015-121700-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-GRAYSON-
1250 PM EDT WED JUL 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING
HEAVY RAIN...WILL OCCUR OVER EXTREME SOUTHWESTERN VIRGINIA SOUTH
INTO THE MOUNTAINS AND FOOTHILLS OF NORTHWESTERN NORTH
CAROLINA...AND AS FAR EAST AS PORTIONS OF NORTH CENTRAL NORTH
CAROLINA.

HEAVY RAIN FALLING OVER AREAS THAT HAVE ALREADY RECEIVED
SIGNIFICANT RAIN OVER THE PAST COUPLE OF DAYS WILL RESULT IN
RAPID RUNOFF...WHICH MAY LEAD TO LOCAL FLOODING
ISSUES...ESPECIALLY IN AREAS OF POOR DRAINAGE.

MOTORISTS TRAVELING NEAR LOW WATER CROSSINGS OR OTHER AREAS PRONE
TO FLOODING DUE TO POOR DRAINAGE ARE URGED TO EXERCISE CAUTION AND
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER IS OF UNKNOWN DEPTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WERT

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 1:13 PM EDTAreal Flood AdvisoryRNKAshe, Watauga6 hr
Jul 10, 10:59 PM EDTSpecial Weather StatementRNKCity of Covington61 min
Jul 11, 4:16 PM EDTSpecial Weather StatementRNKHalifax, City of Danville, City of Martinsville59 min
Jul 11, 4:58 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Jul 11, 5:52 PM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick, City of Martinsville53 min

Nearby

Flash Flood Watches in North Carolina, 2012Flash Flood Watches in Virginia, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.